MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B

BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B
Catalog Number 806127100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported an unexpected weak positive reaction of one patient sample with the anti-d (clone 232) of erytype s abd+rev.A1, b on tango infinity.The customer provided images of the tango infinity which showed a weak positive reaction with the anti-d 232, while the reaction with anti-d 226 was negative.The customer did neither provide the complaint sample of erytype s abd+rev.A1, b for investgational testing nor the patient sample that caused the reaction in question.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot with different donor samples on the tango infinity.All positive and negative reactions were correct.We did not observe any false positive reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The investigation of the affected tango infinity instrument is still ongoing.
 
Event or Problem Description
The customer reported an unexpected weak positive reaction of one patient sample with the anti-d (clone 232) of erytype s abd+rev.A1, b on tango infinity.The customer provided images of the tango infinity which showed a weak positive reaction with the anti-d 232, while the reaction with anti-d 226 was negative.The customer did neither provide the complaint sample of erytype s abd+rev.A1, b for investgational testing nor the patient sample that caused the reaction in question.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot with different donor samples on the tango infinity.All positive and negative reactions were correct.We did not observe any false positive reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The investigation of the affected tango infinity instrument showed no indication for a malfunction of the instrument.Reviewed were the field service report // field service notes and metrology certificate and further received relevant information.Also, the data bases and the instrument's log files were reviewed for any issue relevant anomalies.A statistical analysis was performed for over 360 days of processing the erytype abd+rev a1,b assay.Approximately 7600 samples were processed during this period, in total only 3 results with a positive and a negative d evaluation could be found, two of them concerning the sample in focus of this report.The tango images do not show any abnormalities.The ratings are locigal.Some variations in the rating are normal and are within the range, especially with weak positive reactions slightly different ratings can occur as for example with the reactions of weak d red blood cells in the two anti-d clones bs226 and bs232.Besides the sample (b)(6), no other discrepant samples were found.Based on the investigation the complaint was classified as undetermined: the complaint sample was not available for investigation and the retention sample reacted as expected.The patient sample in question was not available for further investigation.Nevertheless, we referred to the section limitation of the instruction for use: "samples with a positive direct antiglobulin test, cold agglutinins, or rouleaux formation may show false positive results in testing with monoclonal antibodies.Results on these samples must be interpreted with caution.False positive results or reaction suspected to be due to cold agglutinins should be resolved according to in -house procedures." the investigation of the instrument data does not show any hints for a device malfunction, analysis of all available abd rev a1,b assay results did not show any other discrepant result.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
ERYTYPE S ABD+REV A1,B
Common Device Name
ERYTYPE S ABD+REV A1,B
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key17582698
Report Number9610824-2023-00043
Device Sequence Number5045369
Product Code QHR
UDI-Device Identifier07611969951147
UDI-Public(01)07611969951147(17)240218(10)9234020
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
125094
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2024
Device Catalogue Number806127100
Device Lot Number9234020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO INFINITY, SN (B)(6) ; TANGO INFINITY, SN (B)(6)
Patient SexUnknown